Alert archive / Idaho / Winter Storm Warnings in 2012
Winter Storm Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Mar 12, 2012, 1:33 PM MDT. It took effect at Mar 13, 2012, 6:00 AM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2012, 1:33 PM MDT (19:33 UTC)
- In effect from
- Mar 13, 2012, 6:00 AM MDT
- Expired
- Mar 14, 2012, 12:00 PM MDT
- In force
- 30 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
809 WWUS45 KPIH 121933 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 133 PM MDT MON MAR 12 2012 IDZ018-031-130930- /O.UPG.KPIH.WS.A.0005.120313T1200Z-120314T1200Z/ /O.NEW.KPIH.WS.W.0006.120313T1200Z-120314T1800Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...SUN VALLEY 133 PM MDT MON MAR 12 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO NOON MDT WEDNESDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON MDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A WARM...MOIST PACIFIC STORM WILL MOVE INTO THE CENTRAL IDAHO MOUNTAINS EARLY TUESDAY MORNING AND CONTINUE THROUGH NOON WEDNESDAY BEFORE GRADUALLY DISSIPATING. * MAIN IMPACT...SNOW...HEAVY AT TIMES...IS EXPECTED ABOVE 6000 FEET WITH STORM TOTAL ACCUMULATIONS OF 10 TO 15 INCHES LIKELY. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. WINDY CONDITIONS WILL GREATLY INCREASE BACK COUNTRY AVALANCHE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE WHICH WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
5 follow-up statements
864 WWUS45 KPIH 130859 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 259 AM MDT TUE MAR 13 2012 IDZ018-031-132100- /O.CON.KPIH.WS.W.0006.120313T1200Z-120314T1800Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...SUN VALLEY 259 AM MDT TUE MAR 13 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON MDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON MDT WEDNESDAY. * TIMING...A WARM...MOIST PACIFIC STORM WILL MOVE INTO THE CENTRAL IDAHO MOUNTAINS EARLY THIS MORNING AND CONTINUE THROUGH NOON TOMORROW BEFORE GRADUALLY DISSIPATING. * MAIN IMPACT...SNOW...HEAVY AT TIMES...IS EXPECTED ABOVE 6000 FEET WITH STORM TOTAL ACCUMULATIONS OF 10 TO 15 INCHES LIKELY. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. WINDY CONDITIONS WILL GREATLY INCREASE BACK COUNTRY AVALANCHE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE WHICH WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
593 WWUS45 KPIH 131955 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MDT TUE MAR 13 2012 IDZ018-031-140400- /O.CON.KPIH.WS.W.0006.000000T0000Z-120314T1800Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...SUN VALLEY 155 PM MDT TUE MAR 13 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY ABOVE 6000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT ABOVE 6000 FEET UNTIL NOON MDT WEDNESDAY. * TIMING...A WARM...MOIST PACIFIC STORM WILL CONTINUE ACROSS THE REGION TONIGHT BEFORE GRADUALLY DISSIPATING WEDNESDAY MORNING. * MAIN IMPACT...SNOW...HEAVY AT TIMES...IS EXPECTED ABOVE 6000 FEET WITH STORM TOTAL ACCUMULATIONS OF 10 TO 15 INCHES LIKELY. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. WINDY CONDITIONS WILL GREATLY INCREASE BACK COUNTRY AVALANCHE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE WHICH WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
960 WWUS45 KPIH 131956 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT TUE MAR 13 2012 IDZ018-031-140930- /O.CON.KPIH.WS.W.0006.000000T0000Z-120314T1800Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...SUN VALLEY 156 PM MDT TUE MAR 13 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY ABOVE 6000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT ABOVE 6000 FEET UNTIL NOON MDT WEDNESDAY. * TIMING...A WARM...MOIST PACIFIC STORM WILL CONTINUE ACROSS THE REGION TONIGHT BEFORE GRADUALLY DISSIPATING WEDNESDAY MORNING. * MAIN IMPACT...SNOW...HEAVY AT TIMES...IS EXPECTED ABOVE 6000 FEET WITH STORM TOTAL ACCUMULATIONS OF 10 TO 15 INCHES LIKELY. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. WINDY CONDITIONS WILL GREATLY INCREASE BACK COUNTRY AVALANCHE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE WHICH WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
421 WWUS45 KPIH 140759 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 159 AM MDT WED MAR 14 2012 IDZ018-031-141800- /O.CON.KPIH.WS.W.0006.000000T0000Z-120314T1800Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...SUN VALLEY 159 AM MDT WED MAR 14 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY ABOVE 6000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY ABOVE 6000 FEET. * TIMING...A WARM...MOIST PACIFIC STORM WILL CONTINUE ACROSS THE REGION THROUGH NOON TODAY BEFORE GRADUALLY DISSIPATING THIS AFTERNOON. * MAIN IMPACT...SNOW...MODERAATE TO HEAVY AT TIMES...IS EXPECTED ABOVE 6000 FEET WITH AN ADDITIONAL 3 TO 5 INCHES OF ACCUMULATION TODAY. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE WHICH WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
678 WWUS45 KPIH 141806 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1206 PM MDT WED MAR 14 2012 IDZ018-031-141915- /O.EXP.KPIH.WS.W.0006.000000T0000Z-120314T1800Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...SUN VALLEY 1206 PM MDT WED MAR 14 2012 ...WINTER STORM WARNING HAS EXPIRED FOR AREAS ABOVE 6000 FEET FOR THE SAWTOOTH MOUNTAINS AND THE LITTLE WOOD RIVER REGION... WIDESPREAD SNOWFALL HAS ENDED ACROSS THE CENTRAL MOUNTAINS AS OF NOON. LINGERING RAIN AND SNOW SHOWERS ARE EXPECTED THE REST OF THE DAY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 12, 9:00 AM MDT, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 12, 9:00 AM MDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 900 AM MDT MON MAR 12 2012 .SHORT TERM...TODAY THROUGH THURSDAY. REDUCED PRECIPITATION POTENTIAL ACROSS THE REGION THIS MORNING AS LOW ALONG NW COAST RELOADS. SEE PREVIOUS DISCUSSION BELOW. HUSTON A DEEP CYCLONE IS SPINNING IN THE GULF OF ALASKA WITH THE JET FLOW ENTERING OVER OREGON AND TURNING NORTHEASTWARD OVER NORTHERN IDAHO. THIS SHOULD RESULT IN FAIR WEATHER ACROSS THE AREA FOR TODAY. CONDITIONS WILL DETERIORATE AS A SHORT WAVE TROUGH MOVES INTO THE PACIFIC NORTHWEST TUESDAY AFTERNOON. THIS...IN ADDITION TO UPSLOPE...SHOULD BRING MODERATE TO HEAVY SNOW TO THE CENTRAL MOUNTAINS THROUGH TUESDAY NIGHT AND MOSTLY RAIN TO THE SNAKE RIVER PLAIN. MODELS CONTINUE WITH A MOIST SOUTHWESTERLY FLOW AFTER THE SHORT WAVE PASSES LATE TUESDAY NIGHT AND WILL THUS KEEP CHANCE POPS FOR MOST OF THE SNAKE PLAIN AND EASTERN HIGHLANDS...AND LIKELY POPS OVER THE CENTRAL RANGES. PROJECTED SNOWFALL FOR THE WINTER STORM ON TUESDAY WILL BE AROUND 10 TO 15 INCHES ABOVE 6000 FT OVER THE CENTRAL MOUNTAINS. THE 00Z NAM INDICATES A SHORT BREAK FROM THE PRECIP EARLY WEDNESDAY MORNING...BUT SREF AND GFS MAINTAIN A CONTINUOUS PRESENCE OF PRECIP THROUGH THURSDAY. HINSBERGER .LONG TERM...THURSDAY THROUGH SUNDAY. BOTH THE ECM AND GFS CONTINUE TO BE RATHER WET FOR THURSDAY NIGHT AND FRIDAY IN PARTICULAR ACROSS THE SAWTOOTH MOUNTAINS. THE GFS DIFFERS SOME SHIFTING HEAVY MOISTURE TO THE EASTERN HIGHLANDS FRIDAY AFTERNOON. PACIFIC PATTERN SHOWS STRONG AMPLIFICATION WITH A LOW NEAR 150-160E AND ANOTHER IN THE EASTERN PACIFIC. MODELS APPEAR TO BRING THIS MOISTURE FROM THE LOW IN THE WESTERN PACIFIC ALONG WITH A FEED OFF THE CHINA COAST. A LONG WAY TO TRAVEL AND THE PICTURE COULD CHANGE SOME AS THE EASTERN PACIFIC TROUGH STRETCHES AND THE JET MOVES TOWARDS SOUTHERN CALIFORNIA FRIDAY AND SATURDAY. WILL STICK WITH THE HPC PREFERRED SOLUTION OF THE ECMWF. BY THURSDAY AND FRIDAY THE SNOW LEVELS MAY RISE TO 7500 FEET OR ABOVE...SO THE DEGREE OF SNOW ACCUMULATION IS STILL OPEN. IF THE MOISTURE COMES IN AS ADVERTISED...IT COULD AGGRAVATE SOME STREAM FLOWS. RS && .AVIATION...SURFACE FRONTAL BOUNDARY FROM DILLON MONTANA TO STANLEY IDAHO WASHES OUT THIS MORNING...FOLLOWED BY HIGH PRESSURE OVER THE ARCO DESERT. NAM12 BRINGS A SOUTH SURFACE WIND TO KSUN 17-21Z THAT COULD FORCE MVFR CEILING AND LIGHT SNOW. UPSLOPE INTO KSUN REDEVELOPS 13/18Z AND MAY BRING CONDITIONS BELOW AIRPORT MINIMUMS. REMAINING TAF SITES REMAIN VFR UNTIL LATE TUESDAY NIGHT. RS && .HYDROLOGY...AN EXTENDED WET PERIOD IS EXPECTED ACROSS THE REGION BEGINNING MID-WEEK AND CONTINUING THROUGH SATURDAY. SIGNIFICANT LOW ELEVATION RAINFALL MAY PRODUCE AREAS OF ELEVATED FLOW AND/OR NUISANCE FLOODING WITHIN THE LOWER DRAINAGE BASINS SUCH AS THE PORTNEUF AND ARBON VALLEY. WE WILL CONTINUE TO MONITOR THE ONGOING HYDROLOGIC DEVELOPMENTS WHILE NO HIGHLIGHTS ARE WARRANTED AT THIS TIME. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH ABOVE 6000 FEET FOR TUESDAY AND TUESDAY NIGHT IDZ018-031. &&
Hazardous weather outlook, Mar 12, 4:40 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 440 AM MDT MON MAR 12 2012 IDZ017>025-031-032-131045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 440 AM MDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY SNOW IS EXPECTED TO IMPACT THE CENTRAL MOUNTAINS TUESDAY AND TUESDAY NIGHT ABOVE 6000 FT. SNOW AMOUNTS OF UP TO A FOOT ARE EXPECTED. ADDITIONAL SNOWFALL...HEAVY AT TIMES...WILL OCCUR OVER THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Winter Storm Warnings in Idaho, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.